Announcement

Collapse
No announcement yet.

IC and birth control pill

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • IC and birth control pill

    I was taking Ortho tri cyclen pill and I had very very mild symptoms of IC, such as just needing to drink plenty of water. However, when I got off of the pill, a month and half later, my symptoms of IC got 90% worse. I started getting muscle and joint pain too, along with increased back pain. I was wondering if anyone else experienced this. The doctor told me that my estrogen levels were very low and he placed me on triest (bioidentical estrogen), it put me into the worse flare of my life. I was soooo nauseous and my bladder hurt sooo badly. Needless to say, I got off of this and my IC settled somewhat. I have been off of the pill for 10 months now and my IC is not better at all, I would say it has gotten worse. I want so badly to get back on the pill. I believe what helped me was the combination of estrogen and progesterone from the pill that help balance my hormones when my IC was so very mild. Has anyone else experienced this? However, to me, the 10 million dollar question is, "Are birth control pills one of the factors that makes us susceptible to getting IC?" If so, then getting back on a birth control pill would obviously not be wise in the long run, but if the pill helps balance our hormones and it does not play a role in the development of IC, then I should get back on the pill in order to feel 90% better like I did before I got off of the pill. Does anyone have any information about this or could suggest what to do? Thanks

    pump

  • #2
    Hi Pump--

    Ohhh have I got a looooong history with b.c. !!!

    I went on them when I was 17 (am 21 now) to control very heavy abnormal bleeding and ovarian cysts. That didn't work, so I switched pills many times, all of which aggrivated my IC.

    Then I switched to the shot, DepoProvera, and every shot sent me flaring.

    Then I was put on Ortho Evra, and every patch made me flare. And that is still the case.

    I think that Estrogen is definitely a flare maker. That's just my opinion, but it makes sense because before periods and sometimes during I flare quite a bit.

    Good luck!

    Hugs,
    Jess
    Mommy to 2 crazy, wonderful kids and wife to the most amazing man in the world!

    Comment


    • #3
      I was on the pill at 13 for cysts. Went off at 26 to try to have a baby. Never had symptoms until then. We thought we were trying to treat a stubborn UTI. Then I got pregnant. Symptoms diappeared, thought I was better. Miscarried at 5 weeks. Month and a half later, symptoms returned. Lots of tests later, diagnosed with IC. Finally an answer! It's been a few months since diagnosis. I'm taking Elmiron and watching my diet which is definitely helping, so we're going to hold off on trying to get pregnant and I'm going to try my b.c.again to see if that takes it away. I take tri-phasil 28. Waiting for my period to start. I'll post the results.
      - Erin
      [email protected]

      Comment


      • #4
        Thanks for the info. But do you think that the long term use of the pill itself might be one of the factors in the development of IC?

        pump

        Comment


        • #5
          Hi Pump,

          I've never read anything that indicated that being on the pill causes or contributes to the development of IC. If it did, there would be soooo many more women with IC.

          For me, the pill actually seems to help my symptoms. Keeping my hormones at a steady level seems to help and lighter periods cuts down on symptoms. But everyone is different. And it is usually trial and error figuring out what helps symptoms and what makes them worse.

          Nicole blink

          Comment

          Working...
          X